Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 77, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Dec 28, 2010, 2:52 PM EST for 6 counties in Florida. It took effect at Dec 29, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2010, 2:52 PM EST (19:52 UTC)
- In effect from
- Dec 29, 2010, 11:00 AM EST
- Expired
- Dec 29, 2010, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100 WWUS82 KMLB 281952 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EST TUE DEC 28 2010 FLZ047-054-290000- /O.CAN.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/ /O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/ SOUTHERN BREVARD-INDIAN RIVER- 252 PM EST TUE DEC 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN CANCELLED. THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS AFTERNOON. LIGHT ONSHORE FLOW HAS DEVELOPED ALONG THE COAST AND WILL CONTINUE THROUGH SUNSET. ONSHORE FLOW WILL CONTINUE TOMORROW AFTERNOON LIMITING THE DURATION OF CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ041-044>046-053-058-141-144-147-290000- /O.UPG.KMLB.FW.A.0064.101229T1600Z-101229T2300Z/ /O.NEW.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/ /O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 252 PM EST TUE DEC 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS AFTERNOON. LONG DURATION OF LOW RELATIVE HUMIDITY WILL OCCUR AGAIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ059-064-290000- /O.CON.KMLB.FW.W.0076.000000T0000Z-101229T0000Z/ ST. LUCIE-MARTIN- 252 PM EST TUE DEC 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL MORE HOURS OF LOW RELATIVE HUMIDITES ACROSS THE AREA THIS AFTERNOON. LIGHT ONSHORE FLOW HAS DEVELOPED ALONG THE COAST AND WILL CONTINUE THROUGH SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$
1 follow-up statement
273 WWUS82 KMLB 290856 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 356 AM EST WED DEC 29 2010 FLZ047-292300- /O.EXA.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/ SOUTHERN BREVARD- 356 AM EST WED DEC 29 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL MORE HOURS OF LOW RELATIVE HUMIDITIES ACROSS THE AREA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ041-044>046-053-058-141-144-147-292300- /O.CON.KMLB.FW.W.0077.101229T1600Z-101229T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 356 AM EST WED DEC 29 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING. THE VERY DRY AIRMASS IN PLACE ACROSS THE AREA WILL BRING SEVERAL MORE HOURS OF LOW RELATIVE HUMIDITIES ACROSS THE AREA THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ WEITLICH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 2:45 PM EST, 7 minutes earlier.
Area forecast discussion, Dec 28, 2:45 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EST TUE DEC 28 2010
.DISCUSSION...
...MORE FREEZING TEMPS LATE TONIGHT-WED MORNING WITH WIDESPREAD FROST...
...WARMUP BEGINS WED AFTERNOON INTO THE NEW YEAR'S WEEKEND...
THIS AFTERNOON-WEDNESDAY...SUNNY AND DRY CONDITIONS THIS AFTERNOON
WITH TEMPERATURES 5-10 DEGREES WARMER THAN THIS TIME YESTERDAY.
ONSHORE FLOW HAS DEVELOPED SOUTH OF CAPE CANAVERAL THIS AFTERNOON AS
THE RIDGE CENTER SLOWLY SINKS SOUTH INTO THE NORTH CENTRAL GULF.
HIGH CENTER WILL DRIFT OVER THE PENINSULA TONIGHT WITH SURFACE WINDS
BECOMING VERY LIGHT TO CALM AND CLEAR SKIES PRODUCING IDEAL
CONDITIONS FOR RADIATIONAL COOLING AND WIDESPREAD FROST DEVELOPMENT.
TEMPERATURES IN MOST LOCATIONS WILL DROP TO SIMILAR LOWS AS LAST
NIGHT...THOUGH SLIGHTLY HIGHER DEWPOINTS ALONG THE TREASURE COAST
SHOULD KEEP LOWS A FEW DEGREES HIGHER.
MOST AREAS SHOULD REACH FREEZING WITH MID-UPPER 20S RURAL TO LOWER
30S METRO AREAS AND IMMEDIATE TREASURE COAST. WHILE A FEW RURAL
INTERIOR LOCATIONS MAY SEE 28F FOR SEVERAL HOURS...DURATION AND
EXTENT DO NOT LOOK LONG ENOUGH TO WARRANT CHANGING THE FREEZE
WARNING TO A HARD FREEZE. A FREEZE WARNING REMAINS IN EFFECT FOR ALL
OF EAST CENTRAL FLORIDA.
AFTER ANOTHER COLD START...TEMPERATURES WILL REBOUND NICELY ON
WEDNESDAY WITH HIGH IN THE LOW 60S ACROSS THE NORTH TO NEAR 70
ACROSS THE TREASURE COAST AND OKEECHOBEE COUNTY. WINDS WILL REMAIN
LIGHT AS HIGH MOVES OVERHEAD WITH ONSHORE FLOW DEVELOPING...ESPECIALLY
ALONG THE COAST IN THE AFTERNOON.
THU-FRI...HIGH PRESSURE JUST OFFSHORE THE SOUTHEAST STATES WILL
START TO PROVIDE A SOUTHEAST FLOW OF MUCH MORE MILD AIR. TEMPS THU
MORNING SHOULD STILL BE COOL THOUGH AS SURFACE WINDS WILL BE
LIGHT...BUT SOME BOUNDARY LAYER SOUTHEAST FLOW AND HIGH CLOUDINESS
WILL KEEP TEMPS IN THE 40S. WITH SOME CLOUD COVER THU AND A FLOW OFF
THE CHILLY ATLANTIC WATERS...HIGH TEMPS SHOULD STRUGGLE TO REACH THE
MOS VALUES (LOWER-MID 70S).
RIDGING ALOFT SHOULD LIMIT CLOUD COVER ON FRI SO WE WILL END THE
MONTH WITH AN ABOVE NORMAL TEMPERATURE DAY. THIS WILL BE THE FIRST
TIME THIS MONTH WITH AN ABOVE NORMAL AVERAGE DAILY TEMPERATURE FOR
ORLANDO AND VERO BEACH...WHILE FOR DAYTONA BEACH AND MELBOURNE IT
WILL BE THE SECOND TIME.
SAT-TUES...(PREVIOUS DISCUSSION) HIGH PRESSURE OVER THE MID ATLANTIC
STATES WILL SHIFT EASTWARD INTO THE WEEKEND AS A COLD FRONT
APPROACHES THE EASTERN UNITED STATES. THE SOUTHERN END OF THIS FRONT
IS EXPECTED TO REACH THE FLORIDA PANHANDLE BY SATURDAY AND THEN ITS
EAST TO SOUTHEAST PROGRESS IS EXPECTED TO SLOW DOWN. THE GFS KEEPS
AN UPPER LEVEL RIDGE SOUTH OF FLORIDA WHICH KEEPS THE FRONT FROM
PENETRATING SOUTHWARD INTO CENTRAL FLORIDA. HOWEVER THE ECMWF HAS
THIS RIDGE SHIFTING WESTWARD AND ALLOWING THE FRONT TO PUSH THROUGH
THE AREA SUN NIGHT INTO MONDAY. WILL FOLLOW THE MORE PROGRESSIVE
SOLUTION OF THE ECMWF FOR NOW AS IT HAS BEEN MORE CONSISTENT AND
WILL KEEP A SLIGHT RAIN CHANCE MENTION FOR SUN NIGHT/MON. IF THE
FRONT IS ABLE TO MOVE THROUGH IT LOOKS MUCH WEAKER THAN PREVIOUS
FRONTAL SYSTEMS THAT HAVE MOVED THROUGH THE AREA...WITH ONLY A
SLIGHT COOL DOWN EXPECTED.
&&
.AVIATION...VFR.
&&
.MARINE...
TONIGHT-WEDNESDAY...HIGH CENTER MOVES OUT OF THE CENTRAL GULF OVER
THE PENINSULA TONIGHT AND WEDNESDAY KEEP WINDS LIGHT. RIDGE AXIS
ACROSS THE AREA WILL MEAN WINDS NORTH OF THE CAPE GENERALLY WNW AND
SOUTH OF THE CAPE NORTH BECOMING NE AND EAST LATE WEDNESDAY...ALL
10KTS OR LESS. SEAS 2-3FT NEARSHORE...3-4FT OFFSHORE WITH 5FT OVER
THE SOUTHERN GULF STREAM.
THU-SUN...HIGH PRESSURE JUST OFFSHORE THE SOUTHEAST COAST WILL
PROVIDE A SOUTHEAST WIND FLOW. WIND SPEEDS SHOULD BE 10-15 KNOTS
OR LESS DUE TO THE PROXIMITY OF THE HIGH PRESSURE CENTER. THE NEXT
APPROACHING FRONT IS FORECAST TO BE SLOW MOVING AND STAY NORTH OF
THE WATERS THROUGH THE WEEKEND.
&&
.FIRE WEATHER...
THIS AFTERNOON-WEDNESDAY...WEAK ONSHORE FLOW AT THE COAST HASN'T
BEEN ENOUGH TO HELP RH VALUES RECOVER AND RELATIVE HUMIDITIES REMAIN
IN THE 20S THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FOR
ALL OF EAST CENTRAL FLORIDA THROUGH 7PM. WITH RIDGE OVERHEAD
TOMORROW...BETTER ONSHORE FLOW WILL DEVELOP ACROSS BREVARD COUNTY
AND THE TREASURE COAST LIMITING DURATION OF CRITICAL RH VALUES
DURING THE AFTERNOON. HAVE HOISTED A RED FLAG WARNING FOR THE
INTERIOR...VOLUSIA AND NORTH BREVARD COASTS FOR WEDNESDAY AFTERNOON
WHERE CONDITIONS WILL REMAIN DRIER.
THU-SUN...SOUTHEAST FLOW WILL INCREASE MOISTURE...KEEPING RH
VALUES ABOVE CRITICAL LEVELS.
&&
.CLIMATE...SEVERAL SITES WILL BE IN JEOPARDY OF BREAKING THEIR
RECORD LOWS TOMORROW MORNING.
RECORD LOWS FOR WEDNESDAY 29 DEC...
DAYTONA BEACH.........27/1961
ORLANDO (MCO).........34/1961
MELBOURNE.............36/2002
VERO BEACH............34/2002
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 28 59 43 70 / 0 0 0 10
MCO 28 63 44 72 / 0 0 0 10
MLB 31 63 46 71 / 0 0 0 10
VRB 34 63 47 72 / 0 0 0 10
LEE 25 61 41 71 / 0 0 0 10
SFB 28 62 43 72 / 0 0 0 10
ORL 31 63 46 72 / 0 0 0 10
FPR 29 65 47 72 / 0 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR COASTAL VOLUSIA-
INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FREEZE WARNING FROM 11 PM THIS EVENING TO 7 AM EST WEDNESDAY FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 11 AM EST WEDNESDAY MORNING THROUGH 6 PM EST
WEDNESDAY EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN
BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...MOSES
LONG TERM....LASCODYHazardous weather outlook, Dec 28, 4:28 AM EST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 428 AM EST TUE DEC 28 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-281500- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 428 AM EST TUE DEC 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... AFTER A CHILLY START THIS MORNING....TEMPERATURES WILL REMAIN WELL BELOW NORMAL WITH MORE FREEZING TEMPERATURES EXPECTED OVERNIGHT INTO EARLY WEDNESDAY. ALSO...LIGHT TO CALM WINDS WILL BRING A HIGHER POTENTIAL FOR FROST TO BECOME WIDESPREAD EARLY WEDNESDAY MORNING. FOLLOW ALL SAFETY PRECAUTIONS WHEN USING SPACE HEATERS. MANY HOME FIRES OCCUR IN FLORIDA DUE TO IMPROPER USE OF PORTABLE HEATERS. MAKE SURE TO DRESS WARMLY IF VENTURING OUTSIDE. RESIDENTS SHOULD TAKE NECESSARY PRECAUTIONS TO PROTECT COLD SENSITIVE PLANTS. PLAN TO KEEP SMALL PETS INDOORS OVERNIGHT. ...WIND AND SEA IMPACT... BOATING CONDITIONS WILL GRADUALLY IMPROVE TODAY...BUT SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS UNTIL SEAS SUBSIDE. ...FIRE WEATHER IMPACT... CONTINUED DRY CONDITIONS WILL BRING AN ELEVATED FIRE CONCERN TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LONG DURATIONS OF LOW RELATIVE HUMIDITY ARE POSSIBLE AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:12 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 29 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.